Skin Rashes and ARV's

Posted by Pozziepinoy on 4:58 PM
Source: The ART of Adherence, HIV Counseling Toolkit

Sometimes, skin problems are caused by HIV infection itself and will get better once you start ART, but ARV's can also cause rashes. The majority of such rashes are of mild to moderate severity. rashes usually appear within a few weeks after starting a new medication and go away as your body gets used to the drug. Some rashes can indicate an extremely serious or even life threatening reaction, so you should always tell your provider as soon as you notice any kind of rash.

Most Commonly Caused By: Any ARV drug, though NNRTI's cause the majority of rashes, and nevi rapine causes the most severe ones. The NRTI abacavir may cause a rash that is a symptom of a severe allergic reaction.

What To Do: If you develop a rash of any kind when you are taking abacavir, call your provider immediately. If you get a severe rash from any ARV, call your provider immediately because you may need emergency care. Signs of severe rash include blisters or peeling skin; rashes that show up in most areas like your mouth, eyes, or genitals; rash that comes with fever, headache, or general ill feeling.












"WE ARE ALL IN THIS TOGETHER.
NO PLHIV is alone with his or her struggle with HIV!"

-Pozziepinoy-



If you have comments or questions, please click this link:






© Copyright. All Rights Reserved by Pozziepinoy 2012

Credits: